MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was contaminated.A 3mm x 12cm interlock embolic coil was selected for use in a trans-arterial chemoembolization (tace).During preparation, the coil was being flushed by the technician.However, it got contaminated.The procedure was completed with another of the same device.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Unit returned with its original pouch batch 25004912, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.Visual inspection revealed that a pusher wire, coil and introducer sheath were returned for this complaint.The pusher wire was out of the introducer sheath, and it was kinked.The introducer sheath was inspected, and no anomalies were noted.The main coil was inspected, and no anomalies were found.Microscopic inspection revealed that the pusher wire's proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.The main coil revealed that the zap tip has a smooth surface and the interlocking arm was inspected, and no anomalies were noticed.Dimensional inspection revealed that overall dimension (od) of the distal solder joint, mid solder joint, distal tfe and proximal tfe were within specification while for the main coil, the zap tip (od), primary coil (od) and the number of fiber bundlels were within specification.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11244412
Report Number2134265-2021-00766
Device Sequence Number3556441
Product Code KRD
UDI-Device Identifier08714729764946
UDI-Public08714729764946
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0025004912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR